Good questions you're asking. What did the doc say? I wouldn't take any more of the meds before checking with the doc or his office or night call service. It could be any of the things you note above -- I think abx treatment can some bring out an EM (erythema migrans) rash sometimes, or it could be an allergic reaction. In either case, the doc should be in the loop.
Take a cellphone foto of the rash and send it to your doc by email if s/he wants to see it. Then keep it in your cellphone to show the doc at next appointment, or to another doc.
Herxes are different in every situation and person -- it's just a general term for worsening of the symptoms as the bugz die off. Sometimes it comes with aches and pains, sometimes rashes, sometimes fatigue. Keep your doc in the loop as you go along, rather than wait till your next appointment, unless the doc tells you not to.
If your memory is a little spotty, jot down some quick notes with the date. (I kept mine on a document in my computer, with date, what meds and supplements I was taking, and how I felt, and took it to the doc. Some docs don't like stuff like that and say, 'Just tell me how you feel.' Well, when I had Lyme so badly, I couldn't remember beans, so the notes were necessary. My Lyme doc actually liked my notes and reviewed them before my appointment started. He liked seeing trends and reactions and stuff that was meaningful to his analytics.
Another reason to keep a copy of all your notes: if you change doc, you can hand the new doc a binder with all the past notes in it. Some docs say 'Just tell me.' because they don't want to do the reading, but in my experience, the best docs want the data.
Not trying to make a job for you, since you have your hands full already dealing with Mr Lyme, but just a thought. Gotta say your reaction recounted above after the bicillin shot sounds like a drug reaction, but I'm no doc. Keeping notes of stuff like that in a daily log is helpful too, if you see a new doc sometime ... my memory was blank all the time when I had Lyme, and my notes were the only coherent information I could provide.
Take care -- ! Keep us posted --
I usually have a hard time telling if something is a herx or side effect especially for a fairly new herb or abx.
The other night I took a new herb and immediately broke out in hives and swelling. That was an allergic reaction.
My doctor never says much, so I just don't rely on him. And it is hard to tell a herx from reaction. Will just keep taking notes . Stopped the Tindazole to see if that will stop the weird feelings. It was a month of using it anyway.
Uh, Murph ... what about finding a different doc for a second look? Worst is you'll find out you got the best doc already, no matter how uncommunicative.
I am starting to find a strong connection between antibiotic use and food allergies/sensitivities. My guess, for what it is worth, is that it's in your diet.
It could be in my diet as I have not been eating like I should for a while. Wanted to gain some weight back, so I just ate like I should not. Good point.
I'd like to find another doctor, but doing so in the south is not easy. Think I've just been hiding from Lyme Disease problems for a while. Time to get back on track.
Danibwell - how are things going with you?
I have learned so much from this experience. I am disappointed in myself that I did not identify the tick-bite when it happened, as I do remember feeling something and not investigating it further. And then to get the extreme joint stiffness shortly thereafter! Oh well....I was tested for Lyme then and it came back negative. I think my goal is to take on the metal poisoning first and then focus on the lyme. I am also focusing on improving intestinal health with gastromend and probiotics. The metal poisoning is what led me to the lyme, so maybe it is a blessing in disguise, if you can call it that. My intention is to use the information to live longer and healthier than I might have otherwise.
As a side note, I read an article that metals may be inhibiting chronic lyme recovery, so I would suggest that anyone who is struggling, research that piece of the puzzle.
Also, for myself and my baby, milk/dairy was the problematic food. I think milk protein allergy is way underdiagnosed. And somehow milk protein allergy/dairy sensitivity (and maybe other foods) is linked to use of antibiotics. I think anyone with migraines, eczema, fatigue, failure to thrive, etc. should start with removing dairy. It only takes two weeks to determine if it helped.
When you said "I was tested for Lyme and it came back negative - that wasn't the IGenex test, was it?
danibwell - Excellent observation on the possible food allergies.
Also, drug allergies can develop at any time at any age. I'm gonna guess that's why your doctor had you stop the Bicillin. Perhaps you've developed a penicillin allergy. Drug allergies often manifest as a strawberry colored skin rash and welts/hives. (Sorry... I hadn't read this post before I answered the other one.)
Since it's not clear what triggered the rash, it's best to talk to the doctor about next steps. Food allergies usually manifest themselves within hours or even minutes of consuming them. If you can remember what you ate in the day before your rash, write it down and take it with you to the dotor. Who knows, maybe you developed an allergy to berries or fish or nuts or something like that.
I think there's a blood test they can run to check for penicillin allergy. I think you'd need to know either way for your future health.